Jump to content

Photo
Antibiotics

Questions About Doxycycline 100Mg

doxycycline 100mg acne marks red breakout

4 replies to this topic

#1 KSG1996

KSG1996

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Gallery Images: 8
    Likes: 29
About Me
  • Gender:Male
  • Location:USA
  • Interests:Soccer, helping others
  • Joined: 22-August 12

Posted 16 September 2013 - 07:58 PM

Hey everyone,

 

It's been a while since I was on Doxycycline (finished it on October-Novemberish 2011) so I have several questions due to lack of memory.

 

1) Does Doxycycline make your skin a bit more red? I've noticed my skin getting a bit more pink now that I'm on it.

2) Does Doxycycline make you breakout at first?

 

The main reason why I'm taking it is because I broke out on my chin/jaw area due to my hormones being out of whack at this time of year (Yes I ALWAYS breakout when summer is ending), and at first my dermatologist wanted to put me on a 2nd round of Accutane (which I instantly said no to. It was a rough ride for me while on the Tane, and I don't want to go back on it).

 

The breakout isn't really severe. It's just a couple of pimples on my chin (they eventually turn into whiteheads in a day or two after appearing), and the only reason why I picked doxycycline is to get this acne under control during this hormonal breakout. 2 weeks ago I was extremely clear, and my skin was back to its natural color (yes, even the red marks) because I had began to use Aloe Vera straight from the plant (extract it myself). Annoying hormones had to kick in though.

 

Well that's pretty much it. I take the Doxycycline 100mg 2x a day (every 12 hours). I wear sunblock err-day (SPF 45 and I put it on before school), I wash my face daily once or two times a day with Neutrogena Gentle Daily Facial Cleanser, and I moisturize every night with the Aloe Vera.

 

Thanks for reading..if you did that is lol.



#2 EmilieSea

EmilieSea

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Blog Entries: 13
    Likes: 9
About Me
  • Gender:Female
  • Joined: 25-August 13

Posted 16 September 2013 - 08:33 PM

Yep, Doxy makes you break out initially, but it usually takes a couple of weeks. You seem to be on quite a high dosage though, so it might be less for you. It does cause redness as well, but that settles after a week or so. Good luck with your treatment.



#3 Doddy46

Doddy46

    Junior Member

  • Members
  • Posts & Likes
    Posts: 83
    Likes: 14
About Me
  • Gender:Male
  • Location:Ontario, Canada
  • Interests:Guitar, weight lifting, hiking and video games just to name a few. Up untill recently pot smoking, but a bad case of tinnitus changed all that -_-. Please don't slam on marijuana, if it isnt for you, that's great, if it is, it causes no one any harm (unless your the lazy, unemployed, leech off family/friends/government type pothead...) in which case, CUT THAT SHIT OUT HIPPEE! GET A JOB.
  • Joined: 05-March 13

Achievements

     

Posted 16 September 2013 - 09:55 PM

Personal recommendation, is to stop with the antibiotics. Lack of antibiotics are not causing your acne. And they are not "good" for you in anyway, potentially harmful. Be careful and monitor for ANY weird changes especially in digestion. (different smelling / looking stool, altered bowel habbits in any way, more gas, feeling of being bloated, not as hungry or hungrier than normal) Monitor your poop religiously. They ar going to gauranteed altered your digestion in some way, highly likely not noticeable, but it will none the less.

 

ALL drugs have side effects.


Edited by Doddy46, 16 September 2013 - 09:56 PM.


#4 patrick92

patrick92

    Junior Member

  • Members
  • Posts & Likes
    Posts: 66
    Likes: 27
About Me
  • Gender:Male
  • Location:Auckland, New Zealand
  • Joined: 17-August 13

Posted 24 September 2013 - 03:48 AM

Hey everyone,

 

It's been a while since I was on Doxycycline (finished it on October-Novemberish 2011) so I have several questions due to lack of memory.

 

1) Does Doxycycline make your skin a bit more red? I've noticed my skin getting a bit more pink now that I'm on it.

2) Does Doxycycline make you breakout at first?

 

The main reason why I'm taking it is because I broke out on my chin/jaw area due to my hormones being out of whack at this time of year (Yes I ALWAYS breakout when summer is ending), and at first my dermatologist wanted to put me on a 2nd round of Accutane (which I instantly said no to. It was a rough ride for me while on the Tane, and I don't want to go back on it).

 

The breakout isn't really severe. It's just a couple of pimples on my chin (they eventually turn into whiteheads in a day or two after appearing), and the only reason why I picked doxycycline is to get this acne under control during this hormonal breakout. 2 weeks ago I was extremely clear, and my skin was back to its natural color (yes, even the red marks) because I had began to use Aloe Vera straight from the plant (extract it myself). Annoying hormones had to kick in though.

 

Well that's pretty much it. I take the Doxycycline 100mg 2x a day (every 12 hours). I wear sunblock err-day (SPF 45 and I put it on before school), I wash my face daily once or two times a day with Neutrogena Gentle Daily Facial Cleanser, and I moisturize every night with the Aloe Vera.

 

Thanks for reading..if you did that is lol.

 

I'm currently on 100mg of doxy a day and have been taking it for 7 weeks now. I haven't noticed any reddening of my skin at all, but my doctor did tell me that it would increase the risk of sunburn so maybe that's the reason? Although you do say you wear sunscreen, but maybe it's not effective all day?

I also haven't experienced any initial breakout from doxy what so ever. For the first few weeks my skin didn't get any worse or better, but after that I noticed any active acne would heal much quicker. Now after seven weeks I'm breaking much much less than I used to. 

 

Good luck with it, I hope it gets that breakout under control quickly for you.



#5 Lilly75

Lilly75

    Veteran Member

  • Moderators
  • Posts & Likes
    Posts: 1,428
    Likes: 448
About Me
  • Gender:Female
  • Location:Australia
  • Joined: 01-April 12

Achievements

     

Posted 24 September 2013 - 05:32 AM

It's been a long time since I took doxy (at a lower dose than 100mg I think)but I don't recall having an initial breakout. It took me about 3 months though before I was seeing really good results from it - so give it time :)

And like Patrick said - doxy does make your skin more sensitive to the sun so that was my initial thought about the redness you mentioned... but you wear sunscreen so I'm not sure. Be careful with sun exposure anyway and monitor the redness just to see it's not getting worse or 'rash-like' which could be a reaction to doxy or something else. 

Hope it all goes well :)






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users